Discussion in 'Fibromyalgia Main Forum' started by street129, Apr 22, 2009.

  1. street129

    street129 New Member

    has anyone has yeast, and is losing weight, i have candida, dr. has me on nystatin, i am rapidy losing weight, what do you do to gain back weight, do you ever get better, and how soon. THANKS for any suggestion that you may gave. what is good to eat with candida
  2. TigerLilea

    TigerLilea Active Member

    Don't assume that you are losing weight because of the nystatin. Rapid weight loss can be a sign that something is seriously wrong with you. If you continue to lose weight you should go back to your doctor and get checked out. Unexpected, sudden, rapid weight loss can be one of the first signs of cancer.
  3. dannybex

    dannybex Member

    I guess the question to ask is did the weight loss start right after going on Nystatin? Or when...and how much weight have you lost?

    Also, have you had a lot of diarrhea or other bm issues since starting the med? Or have you started a restrictive diet? There could be many explanations...

    I've had 'non-candida' fungal issues for years, and am very underweight, but I've slowly gained about 10 lbs in the last year.

    Hope this helps,

  4. back in Nov/Dec/ & early January of this year...

    I was losing 2lbs a NIGHT, on *average!*

    And, my appetite was probably FIVE TIMES HIGHER than it had (has, it still is) been in YEARS.. yes, five times, easily...

    "Normal" for me, was say, a bowl of cereal or something, around 3,4, 5 in the evening, and then something like not even half of a totino's pizza later (hope you know what those are? they are the best cheapo' pizza's around, (LOL)....

    Anyways, my neuro was more than alarmed, suffice it to say, at my appearance, (even though he asks me every single visit if "i've lost weight") I was 'underweight' to begin with... but, it's where my weight finally settled after all the steroids, anti-convulsants, etc had finished taking their toll..

    He insisted I see "someone" right away- and made it 'very clear' to me, that 'this is not good, not at all"... (he said someone- because, my Primary doc of 8+ years, up & quit on me, to start some rediculous 'healing center" (so she can charge money out the wazoo, & be paid cash up front!!!) and I've been too overwhelmed, to even try & find a new doc..

    So, but- for me- this just adds to the total oddity of the whole thing- this went away- just as *fast* as it came on!

    I've not seen anyone YET about it... because, just last *week* my weight (after being stable at about 5lbs HIGHER than before that sudden severe loss happened...) shot UP-- SIX POUNDS- in less than *48* hours on me. No kidding.

    And, I am now just 1 lb over where I WAS, again..

    Didn't drop nearly as quickly as before- and with the GAIN-- my entire abdomen was swollen, and a single bite of food hurt, badly, (knifelike)... yet I still had my appetite (another ironic cruelty of stupid illness, huh?)..

    I wanted to mention, the first 2 things that will come in if you google causes of sudden weight loss, are diabetes, and thyroid, and, with me, I believe it probably (is, or was) thyroid.. but, diabetes was my 2nd guess.

    BUT- years ago, when I was on Topamax, I had been on it, same dose, for at least a year, and suddenly (after an invasive, but, mild surgical procedure- I was awake- had an IV line put in my chest), I began losing my appetite, rapidly... and more severe than I ever have in my life, nor ever hope to do so again- I got to where I COULDN'T EAT. No matter how badly I may have wanted to, literally a MENTION of "you need to eat"... could cause me physical nausea, severe enough to cause me to have to lay down (how insane is that!??).

    Because my meds had not changed, I tended to connect it to the surgery to have the port-cath put in, somehow...

    But, I was put on Lyrica, by the pain clinic, and slowly taken off the topamax, and, I could finally eat more than once a week or so.

    But, this winter, was so so soooo different- Because, not only had my appetite not decreased- but, as I said way up above, it had more than quadrupled! (I THINK- it may be a *delayed* side effect of my Lamictal)...

    I still have a huge appetite, but, gaining 6lbs, in less than 48 hrs, can NEVER be normal, so, I have to find myself a doctor soon, too, even though I've now lost 5lbs of it, that's just not normal!

    I agree, there are a lot of other things that can cause sudden weight loss, and you should see a doc regarding it, asap...

    I was on nystatin last yr for my systemic candida, (after a huge, nightmare ER visit, resulting in a "trace" amount of alcohol showing up in routine ER bloodwork, and me shouting at that doc that was impossible, because "I DON'T DRINK!!!" , and subsequently, a NURSE, telling me (after tons of questions) that, he'd seen a show on discovery health, about systemic candida, mixing with the bodies' glucose, causing alcohol to show up- it's called "auto-brewery syndrome")

    That visit led to me talking to my Primary, who immediately put me on 3 months of nystatin- I only took it for one, glad I quit then- I was left with semi- permanent severe 'sunburn' feeling on both lower legs..

    A different sunburn sensation then I have bodywide, just due to fibro/adrenals... this was more of a surface sunburn feeling, and only both lower legs, but, OMG the burning, when I'd climb into bed, or pants would just brush my shins...etc..

    Get thee to a doc! ;-)

  5. pluis

    pluis New Member

    It could be that the flora in the gut is changing.
    I also lost weight but not as rapid as you describing.

    Are you on a anti candida diet? I probably should be but I am against it as I will lose more weight. I just eat healthy (no sugars and as less as possible processed foods).

    I am on probiotics.

    Check with your Doc.